Prescribing Advice for GPs

An NHS Prescribing Advisers' Blog

Drug Safety Update - November 2013

The Medicines and Healthcare products Regulatory Agency (MHRA) has published Drug Safety Update for November 2013 (PDF).

This issue contains drug safety advice reminding clinicians of the new advice on switching between different manufacturers’ products of antiepileptic drugs and about the strengthened warnings on neuropsychiatric side effects associated with mefloquine.

Additionally, this update advises that there is new evidence on neurodevelopmental delay in children following maternal use of sodium valproate. A review is in progress but in the meantime clinicians are reminded that sodium valproate must not be used during pregnancy unless there is no effective alternative.

Finally, clinicians are warned that there have been cases of intraoperative floppy iris syndrome (IFIS) during cataract surgery have been reported in patients taking the atypical antipsychotics risperidone or paliperidone. Complications can arise during or after surgery and it is recommended that use of these drugs is notified on referrals for cataract surgery.

Action: Clinicians will find this publication to be a useful review of current issues in drug safety.

Share 'Drug Safety Update - November 2013' on Email Share 'Drug Safety Update - November 2013' on Delicious Share 'Drug Safety Update - November 2013' on Digg Share 'Drug Safety Update - November 2013' on Facebook Share 'Drug Safety Update - November 2013' on Google+ Share 'Drug Safety Update - November 2013' on reddit Share 'Drug Safety Update - November 2013' on StumbleUpon Share 'Drug Safety Update - November 2013' on Twitter

atomic-wealth

No Comments to “Drug Safety Update - November 2013”

Leave a Comment

(required)

(required)


Prescribing Advice for GPs is powered by WordPress.
Subscribe for Free to our RSS or Atom Feeds for New Entries.
Akismet has protected Prescribing Advice for GPs from 789,015 spam comments.

atomic-wealth
fond-illness
summer